Dynamics of two-dimensional Rayleigh-Taylor bubbles for fluids with a finite density contrast

SI Abarzhi, J Glimm, AD Lin

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

We study the motion of a two-dimensional coherent structure of bubbles and spikes in the Rayleigh-Taylor instability for fluids with a finite density contrast in the case of a small amplitude initial perturbation. The theoretical and numerical solutions for the system of conservation laws are found, and the dynamics of the bubble shape and velocity in the nonlinear regime is described. Good agreement between theory and simulations is achieved. A comparison to earlier models is performed. (C) 2003 American Institute of Physics.

Original languageEnglish
Pages (from-to)2190-2197
Number of pages8
JournalPhysics of Fluids
Volume15
Issue number8
DOIs
Publication statusPublished - Aug 2003

Cite this